Alert archive / Texas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 229, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Oct 10, 2001, 5:57 PM CDT for Palo Pinto County, Texas. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 10, 2001, 5:57 PM CDT (22:57 UTC)
- Expired
- Oct 10, 2001, 7:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Palo Pinto County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 10, 6:08 PM CDT | Hail 1.75 | Strawn, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.0 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1934 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 517 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 228 m²/s²
- 0-3 km storm-relative helicity
- 235 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 8.7
The text
The text of this product is not in the archive. The NWS text archive before 2002 is incomplete.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 10, 2:50 PM CDT, 3 hours 7 minutes earlier.
Area forecast discussion, Oct 10, 2:50 PM CDT, 3 hours 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 250 PM CDT WED OCT 10 2001 SEVERE THREAT WILL CONTINUE ACROSS ALL OF CWA TONIGHT...WITH THE GREATEST POTENTIAL FOR SEVERE WEATHER ACROSS THE NORTHWEST HALF OF THE AREA THIS EVENING AND EARLY TONIGHT. COLD FRONT WILL BECOME QUASI STATIONARY ACROSS NORTH CENTRAL TEXAS THIS EVENING. THIS WILL RESULT IN A TRAIN ECHO PATTERN WHERE THE FRONT STOPS...AND A FLASH FLOOD WATCH MAY BE NECESSARY SOMETIME TONIGHT. CURRENT THINKING IS HEAVIEST RAINS WILL BE ACROSS SOUTHEAST COUNTIES. NEXT SHORT WAVE IS MUCH STRONGER THAN THE ONE THAT WILL MOVE ACROSS THE AREA TONIGHT. AS A RESULT THE FRONT WILL BECOME STATIONARY ACROSS SOUTHERN ZONES ON THURSDAY WITH A BACKING UPPER FLOW...AND WITH THE UPPER FLOW BECOMING STRONG SOUTHWEST LATE THURSDAY NIGHT AND EARLY FRIDAY STRONG ISENTROPIC LIFT WILL OCCUR ACROSS FRONT WITH INCREASING CLOUDS AND AN INCREASING CHANCE OF THUNDERSTORMS FRIDAY AFTERNOON INTO EARLY SATURDAY. FCSTID = 59 DFW 62 74 60 77 / 100 40 0 20 ACT 65 78 62 77 / 80 70 30 20 .FWD...NONE.
In the hours before
Local storm report, Oct 10, 11:57 AM CDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
921 PM CDT SUN SEP 23 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
0445 PM 3 SSW GRANBURY TX WIND DAMAGE
09/23/01 HOOD HAM RADIO TOWER DOWN 2.7
MILES SSW OF
INTERSECTION OF SH 144
AND SH 51. TREE LIMBS OF 3
TO 4 INCHES IN DIAMETER
DOWN ALSO. DIME TO
NICKEL SIZE HAIL
COVERED THE GROUND.Local storm report, Oct 10, 11:59 AM CDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1159 AM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
...COUNTY LOCATION....
1148 AM 4 SW OLNEY TX 1.00 INCH HAIL
10/10/01 YOUNG REPORTED BY OLNEY
POLICE DEPARTMENT.Special weather statement, Oct 10, 12:08 PM CDT, 5 hours 49 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF NORTH TEXAS...GENERALLY WEST OF A LINE FROM GAINESVILLE...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...EASTLAND... CLEBURNE...GOLDTHWAITE...MERIDIAN...DALLAS...AND FORT WORTH. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING INTO NORTH TEXAS...ALONG WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING...WILL PRODUCE SEVERE THUNDERSTORMS IN THE WESTERN PORTIONS OF NORTH TEXAS EARLY THIS AFTERNOON. THESE STORMS WILL MOVE EAST DURING THE AFTERNOON AND EVENING HOURS...BEFORE THE FRONT BECOMES STATIONARY IN THE EASTERN PART OF THE REGION TONIGHT. THE MAIN THREAT FROM THESE STORMS THIS AFTERNOON AND EVENING IS HAIL...HIGH WINDS...LIGHTNING...AND HEAVY RAIN...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. LATER TONIGHT AS THE FRONT SLOWS DOWN...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS.
Special weather statement, Oct 10, 1:11 PM CDT, 4 hours 46 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-102100- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 1208 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING OVER THE WESTERN HALF OF NORTH TEXAS...GENERALLY WEST OF A LINE FROM GAINESVILLE...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON...EASTLAND... CLEBURNE...GOLDTHWAITE...MERIDIAN...DALLAS...AND FORT WORTH. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS THIS AFTERNOON AND EVENING. A COLD FRONT MOVING INTO NORTH TEXAS...ALONG WITH AN UPPER LEVEL DISTURBANCE AND DAYTIME HEATING...WILL PRODUCE SEVERE THUNDERSTORMS IN THE WESTERN PORTIONS OF NORTH TEXAS EARLY THIS AFTERNOON. THESE STORMS WILL MOVE EAST DURING THE AFTERNOON AND EVENING HOURS...BEFORE THE FRONT BECOMES STATIONARY IN THE EASTERN PART OF THE REGION TONIGHT. THE MAIN THREAT FROM THESE STORMS THIS AFTERNOON AND EVENING IS HAIL...HIGH WINDS...LIGHTNING...AND HEAVY RAIN...ALONG WITH THE POSSIBILITY OF ISOLATED TORNADOES. LATER TONIGHT AS THE FRONT SLOWS DOWN...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS.
Local storm report, Oct 10, 1:59 PM CDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
159 PM CDT WED OCT 10 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1148 AM 4 SW OLNEY TX 1 INCH HAIL
10/10/01 YOUNG REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Oct 10, 4:00 PM CDT, 1 hour 57 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-110300- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 400 PM CDT WED OCT 10 2001 THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH THIS EVENING OVER THE NORTHWESTERN HALF OF NORTH TEXAS...GENERALLY NORTHWEST OF A LINE FROM PARIS...TO DALLAS...TO LAMPASAS. THIS MODERATE RISK AREA INCLUDES THE CITIES OF GRAHAM...DENTON... SHERMAN...EASTLAND...CLEBURNE...GOLDTHWAITE...MERIDIAN...AND THE DALLAS-FORT WORTH METROPLEX. THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER THE REMAINDER OF NORTH TEXAS TONIGHT. A COLD FRONT...EXTENDING ALONG A MCALESTER OKLAHOMA...TO WICHITA FALLS...TO LUBBOCK LINE LATE THIS AFTERNOON...WILL CONTINUE TO MOVE SOUTH TONIGHT...PROVIDING THE FORCING MECHANISM FOR WIDESPREAD THUNDERSTORMS. WITH HELP FROM AN APPROACHING UPPER LEVEL DISTURBANCE...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED GIVEN THE FAVORABLE COMBINATION OF INSTABILITY AND WIND SHEAR. LARGE HAIL AND DAMAGING WINDS ARE THE LIKELY THREAT FOR SEVERE WEATHER THROUGH THE EVENING. ISOLATED TORNADOES ARE ALSO POSSIBLE WITHIN THE CURRENT ENVIRONMENT. AS THE FRONT SLOWS DOWN LATER TONIGHT...HEAVY RAIN WILL BECOME THE PRIMARY THREAT OVER NORTH TEXAS...ESPECIALLY SOUTH OF A TEMPLE...TO CANTON LINE. ON FRIDAY...THERE APPEARS TO BE ANOTHER THREAT OF SEVERE WEATHER OVER NORTH TEXAS. 64
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 10, 11:41 AM CDT | Severe Thunderstorm Warning | FWD | Young | 64 min |
| Oct 10, 3:44 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 61 min |
| Oct 10, 5:18 PM CDT | Severe Thunderstorm Warning | FWD | Stephens | 57 min |
| Oct 10, 6:37 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 53 min |
| Oct 10, 6:58 PM CDT | Severe Thunderstorm Warning | FWD | Parker | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.